Official Journal of
East European Branch of
CardiOncology Society
Anna Rzeszotarska, Agata Stodolska-Nowak, Joanna Kufel-Grabowska, Błażej Nowakowski, Jarosław Kocięcki

Otrzymano/Received: 13.01.2019. Zaakceptowano/Accepted: 20.06.2019.

Ocular side effects of the taxane-based chemotherapy – do only vascular disorders matter?

Ocular side effects of the taxane-based chemotherapy – do only vascular disorders matter? OncoReview 2019; 3(35): 59-63. DOI: 10.24292/01.OR.319200619
STRESZCZENIE

Taxanes, whose mechanism of action is based on blocking the cells’ division of cells, have been commonly used in the chemotherapy process for over two decades. The indications for the use of taxanes include ovarian cancer, breast cancer, lung cancer, prostate cancer, some of gastrointestinal malignant tumors or Kaposi sarcoma. Currently, chemotherapy based on taxanes, as well as every cytostatic medicine, allows to improve survival outcomes in many patients with diagnosed malignancies, although it also involves the occurrence of adverse effects. These adverse events may be life-threatening or at least they can decline the patient’s quality of life. The main aim of this paper is to feature possible ocular side effects during taxane based chemotherapy. Physicians taking care of patients during chemotherapy based on taxanes, as well as on every other cytostatic medicine, should be aware of these probable ocular complications. An early diagnosis of ophthalmic complications caused by chemotherapy makes it possible to avoid long-lasting adverse effects.

ABSTRACT

Taxanes, whose mechanism of action is based on blocking the cells’ division of cells, have been commonly used in the chemotherapy process for over two decades. The indications for the use of taxanes include ovarian cancer, breast cancer, lung cancer, prostate cancer, some of gastrointestinal malignant tumors or Kaposi sarcoma. Currently, chemotherapy based on taxanes, as well as every cytostatic medicine, allows to improve survival outcomes in many patients with diagnosed malignancies, although it also involves the occurrence of adverse effects. These adverse events may be life-threatening or at least they can decline the patient’s quality of life. The main aim of this paper is to feature possible ocular side effects during taxane based chemotherapy. Physicians taking care of patients during chemotherapy based on taxanes, as well as on every other cytostatic medicine, should be aware of these probable ocular complications. An early diagnosis of ophthalmic complications caused by chemotherapy makes it possible to avoid long-lasting adverse effects.

POPRZEDNIE NUMERY